Show simple item record

dc.contributor.authorYouniss, Lara
dc.contributor.authorThomas, Michele
dc.contributor.authorDavis, Erica A K
dc.date.accessioned2021-10-15T18:10:38Z
dc.date.available2021-10-15T18:10:38Z
dc.date.issued2021-09-24
dc.identifier.urihttp://hdl.handle.net/10713/16851
dc.description.abstractWe present a case in which a patient developed fever and leukocytosis subsequent to each monthly haloperidol decanoate injection, an adverse reaction that does not meet the diagnostic criteria of neuroleptic malignant syndrome (NMS) or any previously reported adverse reaction for this medication. A patient being treated with haloperidol decanoate for psychosis experienced a fever within 3 days of injection and leukocytosis along with swelling, pain, and a "knot" feeling at the injection site. This recurred after each injection for several months. Muscle rigidity or changes in vital signs other than temperature were not noted. Temperature and injection site reactions resolved with administration of acetaminophen and ibuprofen. The elevation in temperature was discovered as a result of universal twice daily temperature monitoring implemented due to the COVID-19 pandemic. Reports of fever with antipsychotics are typically associated with NMS or heat stroke; the details of this case do not meet the clinical criteria for either. Similar reactions are reported for other antipsychotics, such as clozapine and olanzapine, but not for haloperidol. The recommendation was to discontinue use of the medication due to an unclear mechanism of the reaction.en_US
dc.description.urihttps://doi.org/10.9740/mhc.2021.09.301en_US
dc.language.isoenen_US
dc.publisherCollege of Psychiatric and Neurologic Pharmacistsen_US
dc.relation.ispartofThe Mental Health Clinicianen_US
dc.rights© 2021 CPNP. The Mental Health Clinician is a publication of the College of Psychiatric and Neurologic Pharmacists.en_US
dc.subjectfeveren_US
dc.subjecthaloperidol decanoateen_US
dc.subjectleukocytosisen_US
dc.subjectneuroleptic malignant syndromeen_US
dc.titleProbable haloperidol decanoate-induced fever in an African American with benign ethnic neutropenia: A case reporten_US
dc.typeArticleen_US
dc.identifier.doi10.9740/mhc.2021.09.301
dc.identifier.pmid34621607
dc.source.volume11
dc.source.issue5
dc.source.beginpage301
dc.source.endpage304
dc.source.countryUnited States


This item appears in the following Collection(s)

Show simple item record